Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Topeka, KS

February 8, 20115 counties in Kansas

NWS Topeka, KS issued this wind chill advisory at Feb 8, 2011, 4:03 AM CST for 5 counties in Kansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 4:03 AM CST (10:03 UTC)
Expired
Feb 8, 2011, 11:00 AM CST
In force
7 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS43 KTOP 081003
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
403 AM CST TUE FEB 8 2011

...SNOW CONTINUE THROUGH EARLY WEDNESDAY...

.SNOW WILL CONTINUE TO SPREAD ACROSS NORTH CENTRAL...PARTS OF
NORTHEAST AND EAST CENTRAL KANSAS. LOCALIZED SNOW BANDS WILL CAUSE
PERIODS OF HEAVY SNOWFALL AND REDUCED VISIBILITIES TODAY. THE
SNOW WILL COME TO AN END BY EARLY WEDNESDAY MORNING.

KSZ010>012-024-081700-
/O.NEW.KTOP.WC.Y.0005.110208T1003Z-110208T1700Z/
MARSHALL-NEMAHA-BROWN-JACKSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
403 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

* WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH LATE
  MORNING. 

* IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS FOR
  PROLONGED PERIODS OF TIME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ008-009-020-021-034-035-081815-
/O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
403 AM CST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS
  WEDNESDAY.

* TOTAL SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE EXPECTED FROM
  ALONG A SOUTH OF A CONCORDIA TO MILFORD LAKE LINE WITH LOCALLY
  HIGHER AMOUNTS NEAR 9 INCHES POSSIBLE. ELSEWHERE 2 TO 4 INCHES
  ARE EXPECTED.

* WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A
  QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING
  THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ022-023-036>040-054>056-058-059-081815-
/O.CON.KTOP.WW.Y.0004.110208T1200Z-110209T1200Z/
RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
403 AM CST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...ACCUMULATING SNOWFALL IS EXPECTED TO BEGIN BY SUNRISE 
  TUESDAY MORNING AND CONTINUE INTO THE EARLY MORNING HOURS ON 
  WEDNESDAY. 

* TOTAL SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED MAINLY
  ALONG AND SOUTH OF A MANHATTAN TO BURLINGTON LINE WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE. FROM WESTMORELAND TO TOPEKA AND LAWRENCE
  SOUTH AMOUNTS WILL RANGE FROM NEAR 1 INCH TO 2 TO 4 INCHES FROM
  ALMA TO OTTAWA TO GARNETT.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE ON
  AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF HEAVIER
  SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$
3 follow-up statements
619 
WWUS43 KTOP 081354
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
754 AM CST TUE FEB 8 2011

...SNOW CONTINUE THROUGH EARLY WEDNESDAY...

.SNOW WILL CONTINUE TO SPREAD ACROSS NORTH CENTRAL...PARTS OF
NORTHEAST AND EAST CENTRAL KANSAS. LOCALIZED SNOW BANDS WILL
CAUSE PERIODS OF HEAVY SNOWFALL AND REDUCED VISIBILITIES TODAY.
THE SNOW WILL COME TO AN END BY EARLY WEDNESDAY MORNING.

KSZ026-081700-
/O.EXA.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/
JEFFERSON-
754 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

* WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH 
  LATE MORNING. 

* IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS 
  FOR PROLONGED PERIODS OF TIME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ008-009-020-021-034-035-082200-
/O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
754 AM CST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS 
  WEDNESDAY. 

* TOTAL SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE EXPECTED FROM 
  ALONG A SOUTH OF A CONCORDIA TO MILFORD LAKE LINE WITH LOCALLY 
  HIGHER AMOUNTS NEAR 9 INCHES POSSIBLE. ELSEWHERE 2 TO 4 INCHES 
  ARE EXPECTED. 

* WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A 
  QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING 
  THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO 
  OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ022-023-036>040-054>056-058-059-082200-
/O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/
RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
754 AM CST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON
  WEDNESDAY. AREAS FROM TOPEKA TO LAWRENCE WILL SEE ACCUMULATING
  SNOW LATER TODAY.

* TOTAL SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED MAINLY
  ALONG AND SOUTH OF A MANHATTAN TO BURLINGTON LINE WITH LOCALLY
  HIGHER UP TO 9 INCHES POSSIBLE. FROM WESTMORELAND TO TOPEKA AND
  LAWRENCE SOUTH AMOUNTS WILL RANGE FROM NEAR 1 INCH TO 2 TO 4
  INCHES FROM ALMA TO OTTAWA TO GARNETT.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE ON 
  AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF 
  HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A 
  QUARTER MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ010>012-024-081700-
/O.CON.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/
MARSHALL-NEMAHA-BROWN-JACKSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
754 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH 
  LATE MORNING. 

* IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS 
  FOR PROLONGED PERIODS OF TIME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
703 
WWUS43 KTOP 081521
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
921 AM CST TUE FEB 8 2011

...SNOW CONTINUE THROUGH EARLY WEDNESDAY...

.SNOW WILL CONTINUE TO SPREAD ACROSS NORTH CENTRAL...PARTS OF
NORTHEAST AND EAST CENTRAL KANSAS. LOCALIZED SNOW BANDS WILL
CAUSE PERIODS OF HEAVY SNOWFALL AND REDUCED VISIBILITIES TODAY
ACROSS PORTIONS OF CENTRAL KANSAS. THE SNOW WILL COME TO AN END
BY EARLY WEDNESDAY MORNING.

KSZ034-035-037-054-082330-
/O.UPG.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/
/O.NEW.KTOP.WS.W.0003.110208T1521Z-110209T1200Z/
OTTAWA-DICKINSON-MORRIS-LYON-
INCLUDING THE CITIES OF...ABILENE...EMPORIA
921 AM CST TUE FEB 8 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON
  WEDNESDAY. 

* TOTAL SNOW ACCUMULATIONS...OF 4 TO 8 INCHES ARE EXPECTED MAINLY
  ALONG AND SOUTH OF A MINNEAPOLIS TO ABILENE TO EMPORIA LINE WITH
  LOCALLY HIGHER UP TO 9 INCHES POSSIBLE FARTHER SOUTH.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE AND
  DRIFT ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF
  HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER
  MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER
SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ008-009-020-021-082330-
/O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER
921 AM CST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS 
  WEDNESDAY. 

* TOTAL SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE EXPECTED FROM
  ALONG A SOUTH OF A CONCORDIA TO CLAY CENTER LINE.

* WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A 
  QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING 
  THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO 
  OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ022-023-036-038>040-055-056-058-059-082330-
/O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/
RILEY-POTTAWATOMIE-GEARY-WABAUNSEE-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-
COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY...TOPEKA...
LAWRENCE...OTTAWA
921 AM CST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON
  WEDNESDAY. AREAS FROM TOPEKA TO LAWRENCE WILL SEE ACCUMULATING
  SNOW LATER THIS AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE EXPECTED MAINLY
  ALONG AND SOUTH OF A MANHATTAN TO OTTAWA LINE. FROM WESTMORELAND
  TO TOPEKA AND LAWRENCE SOUTH AMOUNTS WILL RANGE FROM 1 TO 2
  INCHES WITH HIGHER AMOUNTS SOUTH. 

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE ON 
  AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS OF 
  HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A 
  QUARTER MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ010>012-024-026-081700-
/O.CON.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/
MARSHALL-NEMAHA-BROWN-JACKSON-JEFFERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
921 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* WIND CHILL VALUES...OF 15 TO 18 BELOW WILL CONTINUE THROUGH 
  LATE MORNING. 

* IMPACTS...BITTERLY COLD WIND CHILLS WILL MAKE BEING OUTDOORS 
  FOR PROLONGED PERIODS OF TIME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
672 
WWUS43 KTOP 081659
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1059 AM CST TUE FEB 8 2011

...SNOW TO CONTINUE THROUGH EARLY WEDNESDAY...

.AN UPPER LEVEL SYSTEM WILL SPREAD SNOWFALL ACROSS NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS TODAY AND TONIGHT.
LOCALIZED SNOW BANDS WILL CAUSE PERIODS OF HEAVY SNOWFALL AND
REDUCED VISIBILITIES TODAY ACROSS PORTIONS OF CENTRAL KANSAS. THE
SNOW WILL COME TO AN END BY EARLY WEDNESDAY MORNING.

KSZ010>012-024-026-081800-
/O.EXP.KTOP.WC.Y.0005.000000T0000Z-110208T1700Z/
MARSHALL-NEMAHA-BROWN-JACKSON-JEFFERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
1059 AM CST TUE FEB 8 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS...HOWEVER
DIMINISHING WINDS WILL ALSO DIMINISH WIND CHILL VALUES. 

$$

KSZ034-035-037-054-090100-
/O.CON.KTOP.WS.W.0003.000000T0000Z-110209T1200Z/
OTTAWA-DICKINSON-MORRIS-LYON-
INCLUDING THE CITIES OF...ABILENE...EMPORIA
1059 AM CST TUE FEB 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS ON 
  WEDNESDAY. 

* TOTAL SNOW ACCUMULATIONS...OF 4 TO 8 INCHES ARE EXPECTED MAINLY
  ALONG AND SOUTH OF A MINNEAPOLIS TO ABILENE TO EMPORIA LINE WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE FARTHER SOUTH.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES AND ACCUMULATE AND 
  DRIFT ON AREA ROADWAYS MAKING THEM SLICK AND HAZARDOUS. BANDS 
  OF HEAVIER SNOWFALL WILL REDUCE VISIBILITIES TO LESS THAN A 
  QUARTER MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ008-009-020>023-036-038>040-055-056-058-059-090100-
/O.CON.KTOP.WW.Y.0004.000000T0000Z-110209T1200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-POTTAWATOMIE-GEARY-WABAUNSEE-
SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
JUNCTION CITY...TOPEKA...LAWRENCE...OTTAWA
1059 AM CST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* TIMING...SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS 
  WEDNESDAY. 

* TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES ARE POSSIBLE...GENERALLY
  ALONG AND SOUTH OF A WASHINGTON TO LAWRENCE LINE.

* WINDS...NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH.

* IMPACTS...THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A 
  QUARTER MILE AT TIMES AND ACCUMULATE ON AREA ROADWAYS MAKING 
  THEM SLICK AND HAZARDOUS. BLOWING AND DRIFTING SNOW WILL ALSO 
  OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:18 AM CST, 45 minutes earlier.

Area forecast discussion, Feb 8, 3:18 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
318 AM CST TUE FEB 8 2011

.DISCUSSION...

MUCH OF THE FOCUS OF THIS FORECAST IS DEVOTED TO THE FIRST 36
HOURS WITH ACCUMULATING SNOWFALL AND VERY COLD TEMPERATURES. THE
OTHER STORY IS A POTENTIAL WARM UP IN THE LONG TERM.

SYNOPSIS...
A BATTLE OF AIRMASSES IS ONGOING ACROSS THE FORECAST
AREA WITH INCREASING DEEP MOISTURE FROM THE SOUTHWEST IN ADVANCE
OF AN INCOMING STORM SYSTEM...AND A VERY COLD DRY AIRMASS SLIDING
DOWN THE MISSOURI VALLEY OFF OF THE DAKOTA SNOWPACK. THE RESULT
HAS BEEN A BAND OF MODERATE SNOW FROM SOUTH CENTRAL NEBRASKA TO
JUST WEST OF EMPORIA WHERE THE FRONTOGENETICAL CIRCULATION APPEARS
TO BE MAXIMIZED. UNDER THIS BAND SNOW RATES HAVE BEEN AROUND A
HALF INCH PER HOUR...OR SLIGHTLY HIGHER...WITH REPORTS OF UP TO 2
INCHES OF SNOW ALREADY IN CLOUD COUNTY. EXPECT THIS BAND TO
CONTINUE TO SLOWLY EXPAND EAST AND DRIFT SLIGHTLY SOUTH THIS
MORNING AS DRY AIR TO THE EAST IS OVERCOME AND THE BEST LIFT
SHIFTS A BIT SOUTH.

SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY AND INTO TONIGHT
ACROSS THE AREA WITH THE GREATEST UNCERTAINTY IN THE FORECAST
RELATING TO THE LOCATION OF THE DRY AIR CUTOFF. THE NAM-WRF PULLS
THE DRY AIR FURTHER SOUTH THAN MOST OTHER MODEL GUIDANCE...AND IS
TOO FAR SOUTH WITH CURRENT PRECIP SO HAVE TRENDED AWAY FROM THAT
MODEL IN THIS REGARD. AT THE SAME TIME...MUCH OF NORTHEAST KANSAS
INCLUDING FAR NORTHEAST PORTIONS OF THE ADVISORY AREA MAY NOT SEE
SNOW ACCUMULATE UNTIL LATE TODAY. BY LATE IN THE DAY...EXPECT THE
LOW LEVEL FLOW TO BACK AND DECREASE...EASING THE DRY AIR INFLUX...
AND ALLOWING SNOW COVERAGE TO EXPAND. WILL ALSO LIKELY SEE A
SLIGHT OVERALL DECREASE IN RATES DUE TO WEAKER...BROADER LIFT AT
THIS TIME. THIS EXPANDING TREND WILL PERSIST THROUGH LATE EVENING
BEFORE THE SYSTEM MAKES ITS GRADUAL EXIT TO THE SOUTHEAST.

ACCUMULATIONS...
TO BE HONEST...SNOW ACCUMULATION FORECAST WITH THIS SYSTEM IS
DIFFICULT. QPF IS NOT IMPRESSIVE OVERALL BUT A BAND OF HIGHER QPF
IS LIKELY GIVEN THE MESOSCALE SETUP. DESPITE LOW END QPF...SNOW
RATIOS RANGING FROM 16:1 TO 20:1 WILL BE COMMON THROUGH THE EVENT.
THE GRADIENT ACROSS THE CWA WILL BE TIGHT WITH DRY AIR OVER THE
NORTHEAST MAKING ANY ACCUMULATION DIFFICULT WHILE THE SOUTHWEST
BORDER MAY BE NEAR/UNDER THE BAND OF HEAVIER QPF AND POTENTIALLY
SEE 6 INCHES OR GREATER. 00Z GFS/ECMWF QPF IS SIMILAR WHILE NAM IS
MORE AGGRESSIVE. DO NOT NECESSARILY BELIEVE A GIVEN SOLUTION AS
THE NAM APPEARS OVERDONE BUT IS LIKELY BETTER AT HIGHLIGHTING
GRADIENTS IN EVENTUAL PRECIP TOTALS. STAY TUNED FOR UPDATES BUT AT
THIS TIME FEEL THIS REMAINS AN ADVISORY EVENT...LESS THAN 8 INCHES
IN 24 HOURS...WITH THE SOUTHWEST CWA SEEING 4-7 INCHES WITH SOME
SMALL POTENTIAL FOR ISOLATED HIGHER AMOUNTS DEPENDING WHERE
MESOSCALE BANDS SET UP.

TEMPERATURES...
TEMPS ARE GOING TO BE VERY COLD THROUGH THURSDAY MORNING. CURRENT
TEMPS OVER SOUTH DAKOTA ARE IN THE NEGATIVE TEENS WITH THIS
AIRMASS CONTINUING TO FILTER SOUTH. WINDS ARE EXPECTED TO SLACKEN
THROUGH THE DAY TODAY WHICH SHOULD KEEP WIND CHILLS IN THE -5 TO
-13 RANGE THROUGH TONIGHT. WHILE WEDNESDAY WILL WARM A BIT UNDER
INCREASINGLY CLEAR SKIES...OVERNIGHT TEMPS WILL DROP SIGNIFICANTLY
AFTER SUNSET WITH LIGHT WINDS ACROSS AT LEAST THE SOUTHEASTERN
HALF OF THE CWA THROUGH MORNING. LOWS SHOULD FALL WELL BELOW 0 IN
AREAS WITH FRESH SNOW.

THURSDAY THROUGH MONDAY...
EXPECT DRY CONDITIONS THROUGH THIS ENTIRE PERIOD WITH ANY WEAK
FRONTAL PASSAGES EXPECTED TO BE MOISTURE STARVED AND RELEGATED TO
SLIGHTLY INCREASED CLOUD COVER AND A WIND SHIFT. BY AND LARGE...
EXPECT NORTHWEST TO WESTERLY FLOW ALOFT WITH GENERALLY SOUTHWEST
FLOW IN THE LOW LEVELS. THIS WILL FAVOR A GRADUAL WARM UP THROUGH
THE ENTIRE FORECAST PERIOD. COULD CONCEIVABLY SEE 50 DEGREES OR
BETTER BY EARLY NEXT WEEK.

BARJENBRUCH

&&

.AVIATION...
STILL UNCERTAIN WHETHER THE LOW LEVELS WILL SATURATE ENOUGH FOR MVFR
CIGS AND VSBY TO DEVELOP AT THE TERMINALS. ALL OF THE GUIDANCE
CONTINUES TO SHOW A VERY TIGHT MOISTURE GRADIENT SETTING UP OVER TOP
AND FOE WITH CONTINUED DRY AIR ADVECTION THROUGH THE DAY. LOOKING AT
HOW DEWPOINTS CONTINUE TO FALL ACROSS SOUTHEAST KS...AM INCLINED TO
LEAN MORE TOWARDS A FORECAST WHERE LOW LEVEL DRY AIR REMAINS OVER
THE TERMINALS KEEPING VFR CONDITIONS IN PLACE THROUGH THE DAY.
MODELS TEND TO BE TO FAR NORTH WITH THE LOW LEVEL MOISTURE IN THESE
INSTANCES.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR KSZ008-009-
020-021-034-035.

WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM CST
WEDNESDAY FOR KSZ022-023-036>040-054>056-058-059.

&&
Hazardous weather outlook, Feb 7, 2:05 PM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
205 PM CST MON FEB 7 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-082015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
205 PM CST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ACCUMULATING SNOWFALL IS POSSIBLE LATE TONIGHT ACROSS NORTH
CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING SNOWFALL WILL CONTINUE ACROSS THE OUTLOOK AREA
TUESDAY INTO EARLY WEDNESDAY WITH TOTAL SNOWFALL ACCUMULATION
RANGING FROM 1 TO 5 INCHES.

A TRACE TO 2 INCHES OF SNOWFALL IS EXPECTED FOR AREAS ALONG AND
NORTH OF A LINE FROM NEAR MARYSVILLE TO OSKALOOSA. 4 TO 5 INCHES
OF SNOW WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG AND SOUTH
OF A LINE FROM CONCORDIA TO MANHATTAN TO OTTAWA. ELSEWHERE 2 TO 3
INCHES OF SNOW IS FORECAST INCLUDING TOPEKA AND LAWRENCE.

BITTERLY COLD WIND CHILL TEMPERATURES OF 15 TO 20 BELOW ARE
EXPECTED WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Feb 8, 2:36 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
236 AM CST TUE FEB 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     SNOW             JAMESTOWN               39.60N 97.86W
02/08/2011  E2.0 INCH        CLOUD              KS   LAW ENFORCEMENT

&&

JW
Local storm report, Feb 8, 3:41 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
341 AM CST TUE FEB 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     SNOW             CONCORDIA               39.57N 97.66W
02/08/2011  E2.0 INCH        CLOUD              KS   LAW ENFORCEMENT

            ESTIMATED ABOUT 2 TO 3 INCHES IN CONCORDIA. BLOWING SNOW
            AS WELL.

0330 AM     SNOW             GLASCO                  39.36N 97.84W
02/08/2011  E3.0 INCH        CLOUD              KS   LAW ENFORCEMENT

            ESTIMATED 2 TO 3 INCHES IN GLASCO. VISIBILITY LESS THAN A
            QUARTER MILE. SOME DRIFTING UP TO 18 INCHES.

&&

JW

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 9:21 AM CSTWinter Storm WarningTOPAnderson, Coffey, Dickinson, Lyon, Morris, Ottawa25 hr

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.